Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Hepatitis and HIV CoinfectionHepatitis and HIV Coinfection
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Treatment of HBV and HIV
Apr 23, 2011

I have just started taking Atripla for HIV and now am getting weekly injection of pegysis for HBV.My ALT level is over a thousand.Could this be from the Atripla or Interferon.Last HBV Viral load was around 700 000 and HIV was 130 000 copies/,that was before starting these meds.Do you recomend the combination of the meds?I feel nauseated and so weak and am worried about the ALT level that is increasing every week I do a test.

Response from Dr. McGovern

I am concerned about your nausea. This could certainly be due to PEGASYS, but it could also be due to your rising liver function tests.

If you are still having nausea and if you are developing right upper stomach pain, I would like you to go to your clinic right away. Depending on your LFT results, you might need to stop your Atripla until the PEG helps you biochemically. I have seen nice declines in LFTs on PEG, which allow the HIV medications to be restarted. Of course, this is to be determined with your doctor based on your lab results.

I don't know your first CD4 count, but if it was less than 200 cells, you may be developing IRIS - an inflammatory response syndrome that is seen in patients with HBV. It is related to your improving immune system that could be reacting against your liver since it is infected with HBV.

Things should settle down soon and you will do well. Atripla is an excellent choice for you. You may be having just a bumpy road right now. However, I emphasize again that you need a quick follow-up with your doctor for your liver function tests and for a repeat physical examination.



Previous
HEPA PROFILE
Next
RE:Co-infection Exposure and Exactly 12 months negative! *Modification

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement